MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number 8813817005
Medical Device Problem Codes Occlusion Within Device (1423); Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received or if additional information pertinent to the incident is obtained a follow-up report will be submitted.
 
Event or Problem Description
The customer states while doing a pre operative check, the guide wire got stuck in the catheter at the hub due to a blockage.The procedure was completed with a new catheter and there was no harm to the patient.
 
Additional Manufacturer Narrative
A device history record (dhr) review revealed no discrepancies that may have contributed to a complaint of this failure mode.All quality assurance testing performed during manufacturing was acceptable.The quality assurance review of the visual, physical and dimensional evaluation results indicated that the product met specification requirements.In addition, all dhrs are reviewed for accuracy prior to product release.The sample consisted of one catheter.The catheter was returned inside a plastic bag with an original pouch.The catheter did not show signs of use in a patient and the dilators were returned bent.Visual inspection was performed and the catheter did not reveal visual problems.In order to confirm the reported condition, the guide wire of the sample was passed through both extensions.As a result, the guide wire easily passed through the arterial extension; however the guide wire did not pass through the hub in the venous lumen.The catheter was cut and it was observed that the hub was partially obstructed.The process failure mode and effects analysis (pfmea) was reviewed for the failure mode.Additionally, an ishikawa diagram was used to determine t he potential causes for this event and the possible causes were identified.Based on the sample evaluation it was confirmed that the venous channel of the hub was partially occluded due to an excess of solvent used during the gluing operation.Procedure describes the process for bonding and inspecting the ¿y¿ hub and the tube.The approved solving bonding method at the moment of the manufacturing of the lot involved with this complaint, allows the operator to assemble these components in a different method.The quantity of solvent and the correct position of the components during assembly process were not well specified in the previous procedure.The reported condition has been confirmed.Based on the previous analysis it can be concluded that the most possible root cause for the hub occlusion is related to manufacturing operations activities.The method on the previous procedure does not control the time the swab stick is submerged in the solvent and how much solvent is applied to the hub.A session was performed and leverage to the corrective and preventative action (capa) previously opened for this issue was decided.The actions of this capa included a modification of the procedure to include a better description of the necessary steps to perform a correct assembly of the hub-cannula union, perform an engineering study to determine the functionality of the mandril on the product after solvent bonding application, and imple ment the mandril in the procedure.No complaint triggers or trends were identified; therefore no further corrective or preventive actions were required.It must be noted that in-process controls such as personnel training, incoming quality acceptance testing for raw material, 100% in process visual inspection and visual acceptance sampling, are in place to prevent nonconforming product from leaving the manufacturing operations.This complaint will be used for tracking and trending purposes.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description

Brand Name
MAHURKAR
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
zona franca coyol
alajuela 20101
MDR Report Key6735275
Report Number3009211636-2017-05234
Device Sequence Number11249709
Product Code FOZ
UDI-Device Identifier20884521004891
UDI-Public20884521004891
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K943349
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/11/2020
Device Model Number8813817005
Device Catalogue Number8813817005
Device Lot Number1534300130
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2017
Initial Date Received by Manufacturer 07/14/2017
Supplement Date Received by Manufacturer09/26/2017
Initial Report FDA Received Date07/24/2017
Supplement Report FDA Received Date09/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age48 YR
Patient Weight60